Asymptotic behaviour of the stochastic Lotka-Volterra model

Mao, Xuerong and Sabanis, Sotirios and Renshaw, Eric (2003) Asymptotic behaviour of the stochastic Lotka-Volterra model. Journal of Mathematical Analysis and Applications, 287 (1). pp. 141-156. ISSN 0022-247X

[thumbnail of Mao-etal-JMAA-2003-Asymptotic-behaviour-of-the-stochastic-Lotka-Volterra]
Text (Mao-etal-JMAA-2003-Asymptotic-behaviour-of-the-stochastic-Lotka-Volterra)
Final Published Version
License: Creative Commons Attribution-NonCommercial 4.0 logo

Download (234kB)| Preview


    This paper examines the asymptotic behaviour of the stochastic extension of a fundamentally important population process, namely the Lotka-Volterra model. The stochastic version of this process appears to have far more intriguing properties than its deterministic counterpart. Indeed, the fact that a potential deterministic population explosion can be prevented by the presence of even a tiny amount of environmental noise shows the high level of difference which exists between these two representations.

    ORCID iDs

    Mao, Xuerong ORCID logoORCID:, Sabanis, Sotirios and Renshaw, Eric;